MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 18-19-20; OESOPHAGEAL BALLOON CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 18-19-20; OESOPHAGEAL BALLOON CATHETER
Model Number BD-410X-2055
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned to olympus; however, evaluation has not yet begun.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that an ezdilate balloon dilator burst during a therapeutic dilatation of the bile ducts.No parts came loose from the balloon.The procedure was prolonged for an unspecified duration with no impact to the patient and was completed using another balloon.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to correct b5.The information in b5 was inadvertently left off from the initial mdr.
 
Event or Problem Description
Two balloons had failed during the procedure; one balloon burst, and the other balloon failed to deploy.The procedure was completed with a third balloon.The initial mdr was submitted for the reportable malfunction and serious injury from the burst balloon.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide a correction to the initial (updated fields h3 and h4).The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: towards the distal end of the device, the balloon was found to be missing.The remaining piece of the balloon had traces of a red foreign material and seemed to be cut off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the suggested event occurred due to the seam connecting the two halves of the balloon is not correct.However, the root cause of the suggested event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (WG) 18-19-20
Common Device Name
OESOPHAGEAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17572505
Report Number3003790304-2023-00326
Device Sequence Number8886472
Product Code FGE
UDI-Device Identifier00821925033276
UDI-Public00821925033276
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-410X-2055
Device Lot Number374101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer10/17/2023
01/11/2024
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/18/2023
01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THIRD-PARTY ENDOSCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown